I am sorry that you had a stop in the hospital. Yikes! I cannot even imagine how you drove home after the two shots of Terbutaline! Most women become very jittery after just one shot.
It sounds as though you were having a run of contractions, which is not at all abnormal for 32 weeks. However, since you have a complete previa, any kind of contractions can trigger an episode of bleeding for you. My guess is this is why you were treated with two doses of Terbutaline.
Percocet, although an excellent pain reliever, would not be my choice for this situation. If you were having pain, the pain likely stopped when the contractions stopped, which is what the Terbutaline did.
I agree with you that you should not have driven yourself home after taking Percocet. If you ever do need to go to the hospital again for contractions, please try to have someone go with you in case you are given medications while you are there.
A good thing to know is that, if ever you are having contractions, first have two full glasses of water and wait 30 minutes. Frequently, just a bit of hydration stops them.
Back to Ask Tori »
Ask Tori RN®, by registered nurse and resident author of The Joy of Pregnancy, is a helpful and reassuring resource for parents-to-be.
© Copyright 2011-2012 The Harvard Common Press. All Rights Reserved. | Press Inquiry